It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-14-2006, 06:22 PM   #1
Senior Member
(male)
 
Join Date: Jul 2006
Location: New York
Posts: 102
Stoney109 HB User
antibiotics the cause? your thought if you may.

hey everyone, just a question...i was on bactrim for a year and a half about, on and off, stopped it last oct/nov. it was for acne, because NOTHING else worked that i found, but i found something over the winter that works unbelieveable. i was even on accutane in the past, didnt work. anyways, i stopped the bactrim last oct/nov. i had mono in dec, along with a massive tonsil infection.. i was in the hospital for a wk, didnt eat anything for almost 2 wks, and i was on cleocin (antibiotic) during and for a wk/2 after the infection..i lost 30 lbs about due to not eating (because of the ear/swallowing pain/trouble of the tonsil infection..3-4 wks after recovering from the tonsil infection, i started getting dull aches and pains under left ribcage, and right in the middle was sore/swelled up..didnt know what it was for a few wks, then figured out it was acid reflux maybe. changed diet and lifestyle, no more pains really, just still the soreness/bloating, then had the sore burning throat for a fwe months..now, my symptoms are bloating and the sore stomach still a little, mild heartburn sometimes, shortness of breath a little (feels heavy), slight burning throat, and a little wheezing. most of the symptoms come around 4-6pm and last til a little before bed time.. i'm thinking all the antibiotics couldve killed some of the good bacteria that i need, and my system is all out of wack? if this is so, would it ever re-adjust? i take 40mg nexium in the morning, and started taking zantac 150 before dinner.. im about to sway off the nexium. the zantac seemed to help a bit of the swelling..do you think it could be the antibiotics that did it? i'm only 20 yrs old, there's got to be a good reason for these probs and i cant get a grip on it..tests show everything is fine. thx every1!

 
Sponsors Lightbulb
   
Old 07-15-2006, 10:30 AM   #2
Senior Member
(male)
 
Join Date: Jul 2006
Location: New York
Posts: 102
Stoney109 HB User
Re: antibiotics the cause? your thought if you may.

please, anyone with any info about antiobiotics and stomach probs let me know...antibiotics kill the good bacteria, which can lead to yeast overgrowth. im gonna try some supplements for yeast overgrowth and see what happens i guess

 
Old 07-16-2006, 11:48 AM   #3
Senior Member
(female)
 
Join Date: Mar 2006
Location: Indiana
Posts: 112
kattjo5220 HB User
Re: antibiotics the cause? your thought if you may.

I have no idea if antibiotics caused my reflux. Have you done any research on it? I am going to right now. I am going to google antibiotics & reflux or gerd. I do know that I have never had reflux in my life and then I was out on augmentin alot for a long time. I had pleurisy & kidney probs. It wasn't too long after I got the reflux. It happened like in 1 night.

I also had a theory at the time that antidepressants caused my problems. I am still stuck on that one honestly. I didn't take them long, lets see...

Lexapro, I took only 2 days, then zoloft 25mg 1x and then lexapro again 1/2 pill for 2 days. This was over a 6 month span or so.

Things went crazy after the zoloft. Of course all of this happened around the same time so I don't know.

I had pretty bad side effects from all of them and decided being depressed was a better deal, lol

Now I have always had side effects from antibiotics also I had IBS D for years. IBSD is gone now, I want it back!!! I would take IBS over reflux any day!

Off to research, I will check in after awhile.
Katt

 
Old 07-16-2006, 05:40 PM   #4
Senior Member
(male)
 
Join Date: Jul 2006
Location: New York
Posts: 102
Stoney109 HB User
Re: antibiotics the cause? your thought if you may.

idk katt, it could be the antidepressants, you never know. i've never been on any so idk really..anyways i looked up antibiotics and what they can do but i couldnt find much myself. just that they kill the good bacteria which usually leads to yeast problems. i went to a health store and bought a few things that is supposed to replenish good bacteria. bought acidophilus and the other few natural supplements that some sites say to get, and stuff for candida. started taking it today so i guess we'll see what happens. what did you find katt?

 
Old 07-17-2006, 02:11 PM   #5
Senior Member
(female)
 
Join Date: Mar 2006
Location: Indiana
Posts: 112
kattjo5220 HB User
Re: antibiotics the cause? your thought if you may.

I didn't find anything either. I started taking chlorophyll and I am feeling pretty good. I am also taking, B -complex 50 calcium/magnesium/zinc vit c and vit E. These all help with digestion.

Katt

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Antibiotics for BV cause yeast? ACHERON Women's Health 2 04-05-2009 04:42 PM
Going Off Antibiotics mesmall Lyme Disease 2 02-05-2008 01:49 PM
BC and antibiotics Kristen123 Birth Control 5 07-03-2007 02:51 PM
Constant Nausea.... Antibiotics? johnj1984 Digestive Disorders 6 11-19-2006 08:48 PM
Antibiotics cause Seborroheic Dermatitis (for me anyway) neddyflanders Skin Problems 1 02-17-2006 09:49 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!